Alert archive / Alabama / Wind Advisories in 2023
Wind Advisory 14, NWS Birmingham, AL
NWS Birmingham, AL issued this wind advisory at May 2, 2023, 2:19 AM CDT for 18 counties in Alabama. It took effect at May 2, 2023, 11:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 2, 2023, 2:19 AM CDT (07:19 UTC)
- In effect from
- May 2, 2023, 11:00 AM CDT
- Expired
- May 2, 2023, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Birmingham, AL
Counties Blount County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Etowah County, AL, Jefferson County, AL, Lee County, AL, Marion County, AL, Randolph County, AL, Shelby County, AL, St. Clair County, AL, Talladega County, AL, Tallapoosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 63 km from the middle of the area, began a volume at 07:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 7.3 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2630 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
110 WWUS74 KBMX 020719 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 219 AM CDT Tue May 2 2023 ALZ011-014-015-017>021-024>029-036>038-047-021700- /O.NEW.KBMX.WI.Y.0014.230502T1600Z-230502T2300Z/ Marion-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-Cleburne- Jefferson-Shelby-St. Clair-Talladega-Clay-Randolph-Coosa- Tallapoosa-Chambers-Lee- Including the cities of Hamilton, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Auburn, and Opelika 219 AM CDT Tue May 2 2023 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CDT THIS EVENING... * WHAT...West winds 10 to 20 mph with gusts up to 35 mph expected. * WHERE...Northern and eastern portions of central Alabama. * WHEN...From 11 AM this morning to 6 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
124 WWUS74 KBMX 021637 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 1137 AM CDT Tue May 2 2023 ALZ011-014-015-017>021-024>029-036>038-047-022300- /O.CON.KBMX.WI.Y.0014.000000T0000Z-230502T2300Z/ Marion-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-Cleburne- Jefferson-Shelby-St. Clair-Talladega-Clay-Randolph-Coosa- Tallapoosa-Chambers-Lee- Including the cities of Hamilton, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Auburn, and Opelika 1137 AM CDT Tue May 2 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WHAT...West winds 10 to 20 mph with gusts up to 35 mph expected. * WHERE...Northern and eastern portions of central Alabama. * WHEN...Until 6 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
611 WWUS74 KBMX 022232 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 532 PM CDT Tue May 2 2023 ALZ011-014-015-017>021-024>029-036>038-047-030000- /O.EXT.KBMX.WI.Y.0014.000000T0000Z-230503T0000Z/ Marion-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-Cleburne- Jefferson-Shelby-St. Clair-Talladega-Clay-Randolph-Coosa- Tallapoosa-Chambers-Lee- Including the cities of Hamilton, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Auburn, and Opelika 532 PM CDT Tue May 2 2023 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...West winds 10 to 20 mph with gusts up to 35 mph expected. * WHERE...Northern and eastern portions of central Alabama. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at May 2, 1:47 AM CDT, 32 minutes earlier.
Area forecast discussion, May 2, 1:47 AM CDT, 32 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 147 AM CDT Tue May 2 2023 ...New AVIATION... .SHORT TERM... (Tonight through Tuesday) Issued at 1037 PM CDT MON MAY 1 2023 No big changes planned for the overnight hours. 00z BMX Raob indicated very dry air overhead. This was substantiated by the latest satellite imagery of clear skies. A few mid level clouds were depicted along another surface trough moving over Tennessee. This feature will produce very little additional clouds but will increase the winds just above the surface on Tuesday. Overnight lows will range from 40 to 50 under these dry conditions. Tuesday will be breezy and slightly warmer with highs 70 to 80. 75 .LONG TERM... (Tuesday night through next Sunday) Issued at 318 PM CDT MON MAY 1 2023 Main adjustment to the extended forecast this afternoon was to bump up temperatures by the end of the week. Expect locations in the south to each 80 Thursday. By Saturday, highs will be in the 80s area wide, with locations in the south nearing 90F. No change to the end of the week. Several shortwaves will bring low rain chances. Alot of uncertainty with timing of these impulses, so will leave isolated to scattered pops in for now. 14 Previous long-term discussion: (Tuesday night through Sunday) Issued at 308 AM CDT MON MAY 1 2023 The overall synoptic pattern remains unchanged as we go through the middle part of the week. The omega blocking pattern is expected to persist, characterized by a deep trough along both the west and east coasts with an amplified ridge through the Plains. This will lead to continued northwesterly flow for Central AL, which should keep our weather dry. Overnight lows will drop into the 40s both Wednesday and Thursday with highs rebounding into the 70s. The ridge to our west begins to break down slightly Thursday and the surface high begins to build to our east, allowing for a return of more southerly flow in the low levels. This will increase moisture return and warm air advection as we approach the end of the week. A few shortwaves will slide through the region beginning on Friday and continuing through the weekend. This should lead to increased rain and thunderstorm chances across Central AL. There's still quite a bit of uncertainty on the exact timing of each of those shortwaves, so I've kept rain chances in the 30-40% range for now. 25/Owen && .AVIATION... (06Z TAFS) Issued at 143 AM CDT TUE MAY 2 2023 Persistent northwesterly flow, gusty at times can be expected during this TAF period due to a large area of low pressure over the Northeastern CONUS acting to enhance the pressure gradient and providing ample low to mid level flow which may contribute to higher gusts this afternoon ranging from 25 to 30 kts. Otherwise, VFR conditions are expected to continue with a mostly cloud-free sky. 86/Martin && .FIRE WEATHER... Dry weather expected through Thursday. Min RHs each afternoon will drop below 30% with a few areas dropping below 25%. Westerly 20 ft winds will remain elevated Tuesday with speeds at or above 15 mph for several hours. KBDI stations remain below criteria for any Red Flag Warning tomorrow. Winds begin to diminish by Wednesday, though min RHs will once again drop to near or below 25% for several locations. Moisture begins to increase Thursday through Friday as rain chances return by the end of the week. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 72 41 70 41 / 0 0 0 0 Anniston 73 43 70 44 / 0 0 0 0 Birmingham 74 46 72 45 / 0 0 0 0 Tuscaloosa 75 45 74 46 / 0 0 0 0 Calera 74 46 72 47 / 0 0 0 0 Auburn 73 47 71 47 / 0 0 0 0 Montgomery 76 48 75 47 / 0 0 0 0 Troy 78 49 75 47 / 0 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 11 AM this morning to 6 PM CDT this evening for the following counties: Blount-Calhoun-Chambers-Cherokee- Clay-Cleburne-Coosa-Etowah-Jefferson-Lee-Marion-Randolph-Shelby- St. Clair-Talladega-Tallapoosa-Walker-Winston. && SHORT TERM...75 LONG TERM....14 AVIATION...86/Martin
Hazardous weather outlook, May 1, 3:20 AM CDT, 22 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 320 AM CDT Mon May 1 2023 ALZ011>015-017>050-021130- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 320 AM CDT Mon May 1 2023 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.